MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) FUSION NAVIGATION SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) FUSION NAVIGATION SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number FUSION
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier weight not available from the site.No procode and device lot number unavailable.No parts have been received by the manufacturer for evaluation.Device manufacturing date is dependent on lot number, therefore, unavailable.
 
Event or Problem Description
Medtronic received information that, during a functional endoscopic sinus surgery (fess) procedure, the sphenoid balloon was imprecise.All other instruments used during the procedure were accurate.After getting visual confirmation and checking the accuracy with a suction, the surgeon ballooned the sphenoid sinus.There was a reported delay of a few minutes.No known impact on patient outcome.No additional information was provided.
 
Additional Manufacturer Narrative
Correction: product and related fields updated to proper value.Corrected as the original product is not manufactured by medtronic navigation, inc.A medtronic representative went to the site to test the equipment.Testing revealed that the representative was unable to replicate the reported issue.The system then passed the system checkout and was found to be fully functional.The balloon seeker was returned to the manufacturer for evaluation.Testing found that the balloon seeker was bent at the tip and not able to pass verification.
 
Additional Manufacturer Narrative
Additional information: unique device identification (udi) and device manufacture date provided.Correction: product and related fields updated to proper value.

Brand Name
FUSION NAVIGATION SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7527885
Report Number1723170-2018-02134
Device Sequence Number1698162
Product Code HAW
UDI-Device Identifier00643169770980
UDI-Public00643169770980
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K001284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberFUSION
Device Catalogue Number9733560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer05/15/2018
07/25/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date06/12/2018
08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR